MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25038UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a moderately tortuous, moderately calcified lesion exhibiting 90% stenosis located in the proximal left anterior descending (lad) artery.The devices were inspected with no issues noted.Negative prep was not performed on either device.The lesion was pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices.Excessive force was not used during delivery of either device.It was reported that stent deformation occurred in vivo during positioning/advancement.It was stated that one of the struts on the stent lifted during the advancement to the lad.It was further stated that both devices did not cross.The procedure was completed using another resolute onyx stent.The patient was reported to be alive with no injuries. .
 
Additional Manufacturer Narrative
Product analysis:the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 6th, 10th and 11th distal stent wraps with struts raised.Proximal stent od = (0.042 inches); mid stent od = (0.057 inches); distal stent od = (0.038 inches).No deformation was evident to the distal tip.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis review: procedural images show a moderately tortuous, moderately calcified lesion exhibiting 90% stenosis located in the proximal left anterior descending (lad) artery.The spider image view confirms the presence of focal calcification in the proximal lesion of the lad.This suggests that the calcification may have reduced the proximal vessel inner lumen.Intravascular ultrasound image of the left anterior descending (lad) artery was reviewed.Strut discontinuity is visible from the provided transversal ivus images.Stent deformation in form of strut apposition can be confirmed from the transversal ivus images.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10688657
Report Number9612164-2020-03944
Device Sequence Number3281909
Product Code NIQ
UDI-Device Identifier00643169556867
UDI-Public00643169556867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model NumberRONYX25038UX
Device Catalogue NumberRONYX25038UX
Device Lot Number0010300114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/01/2020
02/11/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/14/2020
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight86